Arkansas, 2014

Wildfire in Arkansas, May 3 to 4, 2014

May 3 to 4, 2014 · NWS LZK · 1 event in 1 county or zone

A wildfire in Searcy County on the 4th destroyed 109 acres of timber 4 miles north of Witts Springs.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A wildfire in Searcy County on the 4th destroyed 109 acres of timber 4 miles north of Witts Springs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 3, 9:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, May 3, 9:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CDT SAT MAY 3 2014

.AVIATION...
OTHER THAN A FEW HIGH CLOUDS...IT WILL BE MOSTLY CLEAR TONIGHT
AND SUNDAY. WINDS WILL BE LIGHT SOUTH/SOUTHWEST AT 4 TO 8 MPH
TONIGHT. BREEZY SOUTHWEST WINDS ARE EXPECTED SUNDAY AT 10 TO 15 MPH
WITH GUSTS FROM 16 TO 26 MPH. (46)
&&

.UPDATE...
CURRENT FORECAST IS ON TRACK. INCREASED CLOUD COVER ACROSS THE
NORTH TONIGHT... BUT CONDITIONS WILL REMAIN MOSTLY CLEAR. WINDS
WILL INCREASE ACROSS THE STATE SUNDAY... AND WITH DRY AIR IN
PLACE... THERE COULD BE SOME FIRE CONCERNS ESPECIALLY ACROSS THE
NORTH.
&&

.PREV DISCUSSION... /ISSUED 233 PM CDT SAT MAY 3 2014/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

MAINLY A TEMPERATURE FORECAST TODAY WITH DRY WEATHER EXPECTED
THROUGH THE SHORT TERM. UPPER LEVEL LOW HAS DEPARTED TO THE
SOUTHEAST AND ALL CLOUDS HAVE REMAINED EAST OF THE FORECAST AREA.

AS UPPER LEVEL LOW DEPARTS RIDGE OF HIGH PRESSURE WILL BUILD ACROSS
THE AREA AND USHER IN ABOVE NORMAL TEMPERATURES TO THE FORECAST
AREA. DRY SOUTHWEST WINDS WILL DOMINATE THROUGH THE WEEKEND...WITH
BREEZY CONDITIONS ON SUNDAY. LOWER DEW POINTS AND STRONG WINDS WILL
ALLOW FOR GOOD MIXING TO OCCUR AND TEMPERATURES WILL APPROACH 90
DEGREES ON SUNDAY. WITH STRONG WINDS IN PLACE ACROSS THE NORTH AND
EAST CENTRAL...DID GO AHEAD AN ISSUE A LAKE WIND ADVISORY FOR
SUNDAY.

LATE MONDAY AND INTO TUESDAY WINDS WILL BECOME MORE SOUTHERLY AND
MOISTURE LEVELS WILL INCREASE ACROSS THE STATE. AS A RESULT...CLOUDS
WILL INCREASE ACROSS THE AREA...HOWEVER ANY PRECIPITATION CHANCES
WILL HOLD OFF UNTIL THE LONG TERM.

LONG TERM...WEDNESDAY THROUGH SATURDAY

THE EXTENDED FORECAST STARTS DRY AND WARM WITH THE UPPER RIDGE STILL
THE MAIN WEATHER FEATURE DOMINATING THE PATTERN. BUT THEN IT
TRANSITIONS TO A MUCH WETTER PATTERN AS A SURFACE AND UPPER SYSTEMS
MOVE ACROSS THE REGION. DRY AND WARM WEDNESDAY WITH INCREASING
MOISTURE INTO AR WITH A SOUTH WIND FLOW. HIGHS WILL BE IN THE 80S.

ON THURSDAY...THE UPPER RIDGE MOVES MORE EAST...AND ALLOWS SOME
UPPER LEVEL ENERGY TO MOVE OVER AR...HENCE A CHANCE OF CONVECTION IS
BACK IN THE FORECAST. TEMPERATURES WILL REMAIN IN THE 80S. THURSDAY
NIGHT AND FRIDAY...THE DEVELOPING SURFACE SYSTEM MOVES CLOSER TO
AR...AND WITH ADDITIONAL UPPER ENERGY...MORE CONVECTION IS
EXPECTED...ESPECIALLY ON FRIDAY. ISOLATED STRONG TO SEVERE STORMS
MAY BE POSSIBLE THURSDAY NIGHT...AS WELL AS FRIDAY. FRIDAY NIGHT TO
SATURDAY...THE SURFACE SYSTEM IS EXPECTED TO GRADUALLY MOVE INTO AND
THROUGH AR...WHILE THE UPPER LOW LIFTS NE. ENERGY IS SEEN IN THE
UPPER SW FLOW...BUT AT THIS TIME...ONLY ISOLATED STRONG TO SEVERE IS
EXPECTED. THIS UPPER SYSTEM IS NOT AS STRONG AS RECENT STORM
SYSTEMS. ON SATURDAY...THE CHANCE OF CONVECTION REMAINS IN THE
FORECAST...BUT THE MAIN AREA DOES GRADUALLY MOVE EAST OF AR. HOWEVER
FORECAST MODELS ARE INDICATING A POSSIBLE STALLING OF THE BOUNDARY
OVER SE AR...WHILE UPPER W TO SW FLOW COULD BE SEEN MOVING OVER AR
AND SOME CONVECTION WILL REMAIN IN THE FORECAST. THE DEEP UPPER
TROUGH DOES REMAIN WEST OF AR. OVERALL CONFIDENCE IN TIMING IS LOW
THIS FAR OUT...BUT SCENARIO WITH ROUNDS OF SHOWERS AND THUNDERSTORMS
HAS A HIGHER CONFIDENCE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR BAXTER-
BOONE-CLEBURNE-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON-LONOKE-
MARION-MONROE-NEWTON-PRAIRIE-PULASKI-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF.

&&

58/EF
Hazardous weather outlook, May 3, 4:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT MAY 3 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT MAY 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWER AND THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST FRIDAY
AS A NEW STORM SYSTEM APPROACHES FROM THE PLAINS STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Searcy

When
May 3, 11:00 PM CST to May 4, 8:30 PM CST
Where
Searcy forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507618.